Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 23, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Sep 13, 2008, 3:44 AM CDT for 6 counties in Texas. It took effect at Sep 13, 2008, 6:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 3:44 AM CDT (08:44 UTC)
- In effect from
- Sep 13, 2008, 6:00 AM CDT
- Expired
- Sep 13, 2008, 11:43 AM CDT
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Eastland County, TX, Lampasas County, TX, Mills County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 73 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 130844 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 344 AM CDT SAT SEP 13 2008 ...WIND ADVISORY IN AFFECT WEST OF A LAMPASAS...GRAHAM LINE... .AS HURRICANE IKE MOVES NORTH ACROSS TEXAS...STRONG AND GUSTY NORTH TO NORTHWEST WINDS CAN BE EXPECTED ACROSS THE WESTERN SECTIONS OF NORTH TEXAS TODAY THROUGH 100 AM SUNDAY. THE STRONGEST GUSTS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS WHEN GUSTS MAY EXCEED 40 MPH. FURTHER EAST AND CLOSE TO THE CENTER OF IKE...WINDS WILL BE CONSIDERABLY STRONGER AND MORE DANGEROUS. TXZ100-115-129-141-142-156-131700- /O.NEW.KFWD.WI.Y.0023.080913T1100Z-080914T0600Z/ YOUNG-STEPHENS-EASTLAND-COMANCHE-MILLS-LAMPASAS- INCLUDING THE CITIES OF...GRAHAM...OLNEY...BRECKENRIDGE...CISCO... EASTLAND...RANGER...GORMAN...COMANCHE...DE LEON...GOLDTHWAITE... LAMPASAS 344 AM CDT SAT SEP 13 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SUNDAY. THE WIND ADVISORY IS FOR THAT PART OF NORTH TEXAS WEST OF A LAMPASAS TO GRAHAM LINE. STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS THE ADVISORY AREA TODAY AND CONTINUE THROUGH THE EVENING AS HURRICANE IKE MOVES NORTH ACROSS EAST TEXAS. AT TIMES...WIND GUSTS MAY EXCEED 40 MPH AROUND MIDDAY AND DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$
1 follow-up statement
000 WWUS74 KFWD 131643 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1143 AM CDT SAT SEP 13 2008 ...THE WIND ADVISORY FOR THE FAR WESTERN AND SOUTHWESTERN COUNTIES OF NORTH TEXAS IS CANCELLED... TXZ100-115-129-141-142-156-131745- /O.CAN.KFWD.WI.Y.0023.000000T0000Z-080914T0600Z/ YOUNG-STEPHENS-EASTLAND-COMANCHE-MILLS-LAMPASAS- INCLUDING THE CITIES OF...GRAHAM...OLNEY...BRECKENRIDGE...CISCO... EASTLAND...RANGER...GORMAN...COMANCHE...DE LEON...GOLDTHWAITE... LAMPASAS 1143 AM CDT SAT SEP 13 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND ADVISORY. BASED ON CURRENT DATA TRENDS AND THE FORECASTED TRACK OF HURRICANE IKE...THE WIND ADVISORY IS CANCELLED. EXPECTED WIND CONDITIONS TODAY WILL BE GUSTY BUT WILL NOT MEET WIND ADVISORY CRITERIA. WIND SPEEDS FOR THE REMAINDER OF THE DAY WILL BE SUSTAINED AT 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. $$ 82/JLD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Sep 13, 3:27 AM CDT, 17 minutes earlier.
Area forecast discussion, Sep 13, 3:27 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 327 AM CDT SAT SEP 13 2008 ...IKE WILL MOVE THROUGH NORTH TEXAS RATHER QUICKLY... .DISCUSSION... HURRICANE IKE MOVED ONSHORE (NORTHEAST GALVESTON OF PORT BOLIVAR) AT 210 AM CDT AS A HIGH-END CAT TWO. 1ST RAIN BAND ENTERING OUR SOUTHEASTERN COUNTIES AT 300 AM WITH WINDS BEGINNING TO INCREASE. EXPECT IKE TO TURN NORTHERLY AROUND DAYBREAK AND MOVE ALONG OUR EASTERN CWA BOUNDARY WITH A PERIOD OF HURRICANE FORCE WINDS SOUTHEAST OF A HEARNE...FAIRFIELD...ATHENS LINE. WE HAVE NOT CHANGED EARLIER WARNINGS (WIND/FLOOD)...BUT DID ADD A WIND ADVISORY FOR TODAY ACROSS OUR WESTERN MOST COUNTIES. IKE IS EXPECTED TO MOVE RAPIDLY NORTH AND SHOULD REACH THE SULPHUR SPRINGS AREA BY 700 PM THIS EVENING AND THEN MOVE INTO SOUTH-CENTRAL MISSOURI BY DAYBREAK SUNDAY. THIS FASTER SPEED WILL MEAN THE TROPICAL STORM WINDS WILL END SOONER TONIGHT...HELP REDUCE THE POTENTIAL OF FLASH FLOOD...AND END THE RAIN SOONER. THUS...WE/VE LOWER POPS FOR SUNDAY ACROSS THE BOARD AND DECREASED CLOUDS FASTER AS WELL. AS IKE HEADS OUT OF NORTH TEXAS...A COLD FRONT TO THE NORTHWEST IS READY TO SLIDE SOUTHEASTWARD ACROSS THE CWA...BRINGING DRIER... MILDER CONDITIONS TO THE REGION FOR MONDAY AND THE REST OF NEXT WEEK. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 85 74 86 62 81 / 100 90 10 10 5 WACO, TX 84 73 89 63 83 / 100 60 10 5 5 PARIS, TX 81 72 80 59 79 / 100 100 50 10 5 DENTON, TX 84 72 84 58 79 / 90 100 10 5 5 MCKINNEY, TX 82 71 84 58 79 / 100 100 20 10 5 DALLAS, TX 85 74 86 62 81 / 100 100 10 10 5 TERRELL, TX 83 73 85 62 81 / 100 100 10 10 5 CORSICANA, TX 84 74 87 62 83 / 100 90 10 10 5 TEMPLE, TX 85 74 89 62 83 / 100 50 10 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TROPICAL STORM WIND WARNING FROM 6 AM THIS MORNING TO 1 AM CDT SUNDAY FOR TXZ091>095-101>107-116>123-130>134. FLASH FLOOD WATCH FROM 6 AM CDT THIS MORNING THROUGH SUNDAY EVENING FOR TXZ092>095-103>107-118>123-133>135-145>148-158>162- 174-175. HURRICANE WIND WARNING UNTIL 1 AM CDT SUNDAY FOR TXZ135-147-148- 162-175. TROPICAL STORM WIND WARNING UNTIL 1 AM CDT SUNDAY FOR TXZ143>146- 157>161-174. WIND ADVISORY FROM 6 AM THIS MORNING TO 1 AM CDT SUNDAY FOR TXZ100-115-129-141-142-156. && 26/75
Hazardous weather outlook, Sep 12, 8:45 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 845 PM CDT FRI SEP 12 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 845 PM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THUNDERSTORM CHANCES WILL INCREASE FROM NORTH TO SOUTH TONIGHT AS HURRICANE IKE MOVES INTO THE TEXAS COAST. CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS WILL BE THE THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE IN THE SOUTHEASTERN PORTIONS OF NORTH TEXAS. THE IMPACTS FROM HURRICANE IKE WILL BE FELT BEGINNING LATE TONIGHT IN THE SOUTH AND SOUTHEASTERN PORTIONS OF NORTH TEXAS. A HURRICANE WIND WARNING IS IN EFFECT FOR THE FAR SOUTHEASTERN COUNTIES OF NORTH TEXAS BEGINNING AFTER MIDNIGHT. A TROPICAL STORM WIND WARNING IS IN EFFECT FOR MUCH OF THE SOUTHERN HALF OF NORTH TEXAS BEGINNING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A HURRICANE WIND WARNING IS IN EFFECT FOR THE FAR SOUTHEASTERN COUNTIES OF NORTH TEXAS THROUGH SATURDAY EVENING. A TROPICAL STORM WIND WARNING IS IN EFFECT THROUGH SATURDAY EVENING FOR ALL BUT THE EXTREME WESTERN COUNTIES OF NORTH TEXAS. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND EAST OF INTERSTATE 35 SATURDAY AND SUNDAY. HURRICANE IKE IS EXPECTED TO MOVE THROUGH THE EASTERN PORTIONS OF NORTH TEXAS ON SATURDAY. THE STORM IS EXPECTED TO WEAKEN TO TROPICAL STORM STRENGTH AS IT MOVES INTO NORTH TEXAS BUT IT WILL BRING VERY STRONG WINDS...VERY HEAVY RAINFALL...AND ISOLATED TORNADOES TO NORTH TEXAS. SIGNIFICANT FLASH FLOODING WILL ALSO BE A THREAT AS SEVERAL INCHES OF RAIN ARE EXPECTED TO FALL IN PARTS OF NORTH TEXAS. THE AREA MOST AT RISK WILL BE THE EASTERN AND SOUTHEASTERN HALVES OF NORTH TEXAS. ISOLATED THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY NIGHT AND THEN THUNDERSTORM CHANCES WILL END FROM WEST TO EAST ON SUNDAY AS IKE MOVES INTO ARKANSAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVERNIGHT. LIMITED SPOTTER ACTIVATION MAY ALSO BE NEEDED SATURDAY. 79
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 9:45 AM CDT | Special Weather Statement | FWD | Anderson, Freestone, Leon | 60 min |
| Sep 13, 10:53 AM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Leon, Limestone | 6 hr |
| Sep 13, 11:10 AM CDT | Special Weather Statement | FWD | Anderson, Freestone, Henderson, Leon, Navarro | 50 min |
| Sep 13, 1:25 PM CDT | Areal Flood Advisory | FWD | Anderson, Ellis, Freestone, Henderson, Kaufman, Limestone and 2 more | 4 hr |
| Sep 13, 1:28 PM CDT | Wind Advisory | FWD | Bell, Bosque, Collin, Cooke, Coryell, Dallas and 20 more | 8 hr |
| Sep 13, 2:57 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Delta, Fannin, Hopkins, Hunt and 5 more | 4 hr |
| Sep 13, 5:15 PM CDT | Areal Flood Advisory | FWD | Fannin, Grayson, Lamar | 3 hr |
| Sep 13, 5:24 PM CDT | Special Weather Statement | FWD | Rockwall | 36 min |
| Sep 13, 5:57 PM CDT | Special Weather Statement | FWD | Collin | 33 min |
| Sep 13, 6:21 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Lamar | 24 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.